Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Miami, FL

April 10, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 3:56 PM EDT for Palm Beach County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2007, 3:56 PM EDT (19:56 UTC)
Expired
Apr 10, 2007, 4:30 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 101957
SVRMFL
FLC099-102030-
/O.NEW.KMFL.SV.W.0010.070410T1956Z-070410T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 430 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR ABOUT 7 MILES WEST OF
  DELRAY BEACH...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE
  DELRAY BEACH
  VILLAGE OF GOLF
  BOYNTON BEACH
  MANALAPAN

MOTORISTS ALONG HIGHWAY 441 AND THE FLORIDA TURNPIKE IN CENTRAL PALM 
BEACH COUNTY SHOULD BE PREPARED FOR RAPIDLY CHANGING AND DANGEROUS 
WEATHER CONDITIONS.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2647 8032 2636 8024 2639 8008 2653 8005
      2665 8022

$$

STRASSBERG
2 follow-up statements
000
WWUS52 KMFL 102018
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT TUE APR 10 2007

FLC099-102030-
/O.CON.KMFL.SV.W.0010.000000T0000Z-070410T2030Z/
PALM BEACH FL-
418 PM EDT TUE APR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BOYNTON BEACH...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANALAPAN

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2652 8028 2648 8018 2646 8006 2653 8005
      2665 8022

$$

STRASSBERG
000
WWUS52 KMFL 102031
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT TUE APR 10 2007

FLC099-102041-
/O.EXP.KMFL.SV.W.0010.000000T0000Z-070410T2030Z/
PALM BEACH FL-
431 PM EDT TUE APR 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
EXPIRED AT 430 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2652 8028 2648 8018 2646 8006 2653 8005
      2665 8022

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 10, 1:55 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE APR 10 2007

.DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED
SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT
NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE
OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW
EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING
500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL
COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM
W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN
THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA
WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW
ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S
ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE.

.EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A
FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE
DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY
AND COOLER MON AND TUE.

&&
.AVIATION...
PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY
EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS
LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE
PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON.

&&
.MARINE...
WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF
THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE
WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO
SUN WITH AHEAD OF NEXT APPROACHING FRONT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES
HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE
BEHIND NEXT FRONT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  84  70  84 / 50 30 30 30
FORT LAUDERDALE  71  83  71  85 / 50 30 30 30
MIAMI            72  84  72  86 / 50 30 30 30
NAPLES           70  80  71  84 / 40 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 9:16 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EDT TUE APR 10 2007

FLZ063-066>075-110115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
916 AM EDT TUE APR 10 2007

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS
CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND
INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD
OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE
AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE
DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD,
AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY
UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND
FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY
SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW
FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO
DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG
THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE
NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA/TINGLER

In the hours before

Special weather statement, Apr 10, 1:46 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE APR 10 2007

FLZ063-101815-
GLADES FL-
146 PM EDT TUE APR 10 2007

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN
RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25
MPH.

AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE
WAS NOT SPECIFIED.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

STRASSBERG
Special weather statement, Apr 10, 3:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT TUE APR 10 2007

FLZ067-068-102015-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
342 PM EDT TUE APR 10 2007

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...OR 12
MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THIS STORM WILL AFFECT THE CALOOSA AND JUPITER FARMS AREAS AND WILL
MOVE ACROSS STATE HIGHWAY 710.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:17 PM EDTSevere Thunderstorm WarningMFLGlades28 min
Apr 10, 4:24 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
Apr 10, 4:55 PM EDTSevere Thunderstorm WarningMFLPalm Beach35 min
Apr 10, 5:05 PM EDTSpecial Marine WarningMFL55 min
Apr 10, 5:08 PM EDTTornado WarningMFLPalm Beach30 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Apr 10, 6:00 PM EDTSpecial Marine WarningMFL60 min
Apr 10, 7:00 PM EDTSpecial Marine WarningMFL60 min
Apr 10, 7:14 PM EDTSpecial Marine WarningMFL46 min
Apr 10, 7:57 PM EDTSpecial Marine WarningMFL93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.